Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 315, NWS Wichita, KS

July 3, 2011Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 3, 2011, 2:41 PM CDT for Reno County, Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2011, 2:41 PM CDT (19:41 UTC)
Expired
Jul 3, 2011, 3:45 PM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Reno County, KS

The radar

The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 3:09 PM CDTTSTM WND GST 60Cheney Lake, KSLAW ENFORCEMENT ESTIMATES 50 TO 60 MPH WINDS ON WEST SIDE OF CHENEY LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WUUS53 KICT 031941
SVRICT
KSC155-032045-
/O.NEW.KICT.SV.W.0315.110703T1941Z-110703T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
241 PM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 345 PM CDT

* AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF BUHLER TO 7 MILES
  NORTHEAST OF PRETTY PRAIRIE...AND MOVING EAST AT 20 MPH. PENNY SIZE
  HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  HAVEN AND CHENEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

IF ON OR NEAR CHENEY LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE 
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO 
DOCK AND SEEK SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A 
THUNDERSTORM.

&&

LAT...LON 3786 9801 3807 9781 3810 9770 3774 9770
      3774 9804
TIME...MOT...LOC 1940Z 272DEG 16KT 3805 9777 3787 9794
WIND...HAIL 60MPH 0.75IN

$$

HOWERTON
4 follow-up statements
315 
WWUS53 KICT 032000
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT SUN JUL 3 2011

KSC155-032045-
/O.CON.KICT.SV.W.0315.000000T0000Z-110703T2045Z/
RENO KS-
300 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RENO COUNTY UNTIL 345 PM CDT...

AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BURRTON TO 9 MILES SOUTHWEST OF HAVEN...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  CHENEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

IF ON OR NEAR CHENEY LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE 
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO 
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A 
THUNDERSTORM.

&&

LAT...LON 3786 9801 3807 9781 3810 9770 3774 9770
      3774 9804
TIME...MOT...LOC 2000Z 281DEG 13KT 3802 9772 3779 9785
WIND...HAIL 60MPH 0.75IN

$$

HOWERTON
426 
WWUS53 KICT 032016
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CDT SUN JUL 3 2011

KSC155-032045-
/O.CON.KICT.SV.W.0315.000000T0000Z-110703T2045Z/
RENO KS-
316 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RENO COUNTY UNTIL 345 PM CDT...

AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HAVEN TO 9 MILES NORTH OF CHENEY...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN RENO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

IF ON OR NEAR CHENEY LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE 
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO 
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A 
THUNDERSTORM.

&&

LAT...LON 3774 9791 3799 9778 3800 9770 3774 9770
TIME...MOT...LOC 2016Z 301DEG 12KT 3793 9770 3775 9780
WIND...HAIL 60MPH 0.75IN

$$

HOWERTON
130 
WWUS53 KICT 032030
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT SUN JUL 3 2011

KSC155-032045-
/O.CON.KICT.SV.W.0315.000000T0000Z-110703T2045Z/
RENO KS-
330 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RENO COUNTY UNTIL 345 PM CDT...

AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
UP TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
MOUNT HOPE TO 7 MILES NORTH OF CHENEY...MOVING SOUTHEAST AT 15 MPH. 
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN RENO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

&&

LAT...LON 3775 9784 3798 9774 3795 9770 3774 9770
TIME...MOT...LOC 2029Z 301DEG 12KT 3791 9765 3773 9775
WIND...HAIL 70MPH 0.75IN

$$

MCGUIRE
303 
WWUS53 KICT 032040
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT SUN JUL 3 2011

KSC155-032050-
/O.EXP.KICT.SV.W.0315.000000T0000Z-110703T2045Z/
RENO KS-
340 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENO COUNTY WILL
EXPIRE AT 345 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 3775 9784 3798 9774 3795 9770 3774 9770
TIME...MOT...LOC 2040Z 301DEG 12KT 3789 9761 3771 9771

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 12:48 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 3, 12:48 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1248 PM CDT SUN JUL 3 2011

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN ISSUE WILL STILL BE LOCATION/TIMING/COVERAGE OF THUNDERSTORMS
THIS AFTERNOON/EVENING. SHEAR AXIS/SHORTWAVE HAS KEPT STORMS GOING
THROUGHOUT THE MORNING AND SUSPECT WITH INCREASING TEMPERATURES/
INSTABILITY WILL SEE AN INCREASE IN COVERAGE/INTENSITY THIS
AFTERNOON...ESPECIALLY IN THE VICINITY OF OUTFLOW BOUNDARY WHICH
IS NEAR HIGHWAY 400. THIS BOUNDARY HAS STARTED TO SLOWLY RETREAT
NORTH DURING THE PAST HOUR. HAVE INCLUDED TEMPO GROUP FOR THUNDERSTORMS
AT KSLN/KHUT/KICT WHERE STORMS ARE PROBABLE DURING THE AFTERNOON.
TIMING IS A BIT MORE DIFFICULT AT KCNU...WHETHER IT WILL BE
CONVECTIVE TEMPERATURES OR WAVE/BOUNDARY THAT INITIATES THE
STORMS. WITH MULTIPLE OUTFLOW BOUNDARIES LIKELY...WINDS ARE GOING TO
BE VERY DIFFICULT...BUT SHOULD HAVE SOME SORT OF SOUTHEAST
COMPONENT BY MON MORNING. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 557 AM CDT SUN JUL 3 2011/

AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
CURRENT MCS CLUSTER OVER NORTH CENTRAL/NORTHEASTERN KS WILL
CONTINUE TRACKING SLOWLY EASTWARD THIS MORNING...WITH THUNDER
AFFECTING THE RSL AND SLN TAFS. HAVE INCLUDED TEMPO TS FOR THIS
ACTIVITY. OTHERWISE...ATMOSPHERE WILL BECOME UNSTABLE WITH STRONG
DIURNAL HEATING TODAY. MAIN SYNOPTIC BOUNDARY PROGGED TO EXTEND
FROM CENTRAL KS TO SOUTHERN MO...WITH OTHER OUTFLOW BOUNDARY(S) IN
THE VICINITY FROM OVERNIGHT STORMS. SCATTERED THUNDERSTORMS SHOULD
REDEVELOP THIS AFTERNOON AND HAVE INCLUDED VCTS AT MOST SITES.
EXPECTING VFR CONDTIONS OUTSIDE OF ANY STORMS.

JMC

PREV DISCUSSION... /ISSUED 311 AM CDT SUN JUL 3 2011/

DISCUSSION...

THE MAIN FORECAST CONCERNS ARE THE CHANCES FOR THUNDERSTORMS TODAY
AND THE CONTINUED EXTREME HEAT.

SYNOPSIS:
MOSTLY ZONAL FLOW IS SITUATED ACROSS THE NORTHERN CONUS WITH A WEAK
TROUGH JUST OFF OF THE NORTHWEST COAST. HIGH PRESSURE CONTINUES TO
SIT OVER MUCH OF THE SOUTHERN AND MID SECTIONS OF THE
CONUS...KEEPING UPPER LEVEL FLOW LIGHT.  A WEAK PIECE OF ENERGY HAS
PUSHED INTO THE HIGH PRESSURE...HELPING TO SPARK THUNDERSTORMS NORTH
OF THE SURFACE BOUNDARY ACROSS THE CENTRAL PLAINS SATURDAY NIGHT.  A
MCS IS SLOWLY MOVING ACROSS NEBRASKA...AND NORTHERN KANSAS THIS
MORNING.  THE SURFACE BOUNDARY IS SITUATED ACROSS CENTRAL KANSAS
WITH RELATIVELY LIGHT FLOW AT THE SURFACE ALL ACROSS THE STATE.

TODAY:
EXPECT THE MCS THAT IS CURRENTLY MOVING ACROSS NORTHERN AND CENTRAL
KANSAS TO CONTINUE ITS SLOW EASTWARD MOVEMENT ACROSS NORTHEASTERN
KANSAS.  IT COULD GAIN A SLIGHT SOUTHEASTERLY TRACK AS THE LOW LEVEL
JET INCREASES...WHICH COULD CLIP SOME EAST CENTRAL AND SOUTHEAST
KANSAS COUNTIES.  CONFIDENCE ON THIS HAPPENING IS NOT OVERLY
HIGH...EXPECTING THE COMPLEX TO STAY FURTHER NORTH.

A RIDGE HAS ALREADY BEGUN TO BUILD BACK IN OVER THE MOUNTAIN
WEST...PUTTING THE CENTRAL PLAINS IN A NORTHWESTERLY FLOW REGIME.  A
DISTURBANCE IS MOVING INTO THE BASE OF THE TROUGH OVER THE GREAT
LAKES...WHICH WILL HELP SPARK THUNDERSTORMS AGAIN THIS AFTERNOON AND
EVENING.  THE PLACEMENT OF THE THUNDERSTORMS IS AGAIN THE MAIN
QUESTION.  THE GUIDANCE CONTINUES TO HINT AT DEVELOPMENT ACROSS
NORTHEASTERN KANSAS...NORTH OF THE SURFACE BOUNDARY. SOME OF THIS
ACTIVITY COULD AGAIN GRAZE CENTRAL AND EAST CENTRAL KANSAS.
HOWEVER...CHANCES FURTHER INTO SOUTH CENTRAL KANSAS ARE NOT OUT OF
THE QUESTION.  THE BETTER INSTABILITY WILL BE NORTH OF THE BOUNDARY
AND EXPECT IT TO FOLLOW THE BEST AXIS OF ENERGY.  HAVE SLIGHT TO
CHANCE POPS THROUGH THE DAY.

TEMPERATURES WILL CONTINUE TO BE HOT WITH MAXIMUM NUMBERS IN THE LOW
100S.

INDEPENDENCE DAY - TUESDAY:
PERSISTENCE IS THE NAME OF THE GAME FOR THE TEMPERATURE FORECAST.
LITTLE IS CHANGING IN THE UPPER LEVEL REGIME...HIGH PRESSURE
CONTINUES TO DOMINATE.  TEMPERATURES WILL STAY IN THE LOW 100S AND
UPPER 90S WITH HEAT INDICES ALONG THE OK/KS BORDER IN THE 100-104
RANGE.  THE NAM AND ECMWF HINT AT THUNDERSTORM DEVELOPMENT MONDAY
AFTERNOON IN THE HEAT OF THE DAY ALONG NORTHERN OKLAHOMA AND
SOUTHERN KANSAS.  HAVE INCLUDED SLIGHT CHANCES NEAR THE BORDER TO
ACCOUNT FOR THIS POSSIBLE ACTIVITY. THERE ARE SOME DISCREPANCIES
BETWEEN THE VARIOUS MODEL GUIDANCE WITH HOW THE SURFACE LOW DEEPENS
IN WESTERN KANSAS AND WHERE THE SURFACE BOUNDARY SETS UP.  FOR
NOW...KEEPING THE BOUNDARY FURTHER NORTH INTO NEBRASKA WITH KANSAS
IN THE WARM SECTOR.

WEDNESDAY - SATURDAY:
THE MEDIUM RANGE MODEL GUIDANCE INDICATES A SURFACE LOW WILL SET UP
IN WESTERN KANSAS...ALTHOUGH THERE CONTINUE TO BE SOME DISCREPANCIES
ON HOW IT EVOLVES THROUGH THE END OF THE WEEK.  THE ECMWF DEVELOPS
THE LOW AND PULLS A FRONT THROUGH THE REGION DRAPING THE BOUNDARY
NEAR THE OK/KS BORDER.  THE GFS IS FURTHER NORTH WITH THE SAME
FEATURE BY LATE WEEK.  BECAUSE OF THESE DISCREPANCIES HAVE GONE
AHEAD WITH THE CONSENSUS OF THE GUIDANCE.  WITH THE LOCATION OF THE
FRONT...IT WILL ALLOW A SMALL BREAK TO THE EXTREME TEMPERATURES.
TEMPS LOOK TO COOL SOME INTO THE 90S.

THE MODEL GUIDANCE DOES INDICATE THAT THE FRONT WILL SURGE BACK TO
THE NORTH AS A WARM FRONT BY SATURDAY...WHICH WILL ALLOW THE TRIPLE
DIGITS TO THREATEN KANSAS AGAIN.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    98  75 100  76 /  40  20  10  10
HUTCHINSON      98  74 100  76 /  70  20   0  10
NEWTON          96  74  99  75 /  80  20  10  10
ELDORADO        96  74  98  74 /  40  20  10  10
WINFIELD-KWLD   99  76 100  75 /  20  20  20  10
RUSSELL         98  71  99  75 /  40  20   0  10
GREAT BEND      99  71  99  75 /  30  20   0  10
SALINA          97  72  99  74 /  80  20  10  10
MCPHERSON       97  73 100  76 /  80  20   0  10
COFFEYVILLE     99  75  96  75 /  30  20  20  10
CHANUTE         95  73  95  74 /  40  20  20  10
IOLA            93  73  94  73 /  40  20  20  10
PARSONS-KPPF    96  74  96  75 /  30  20  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 3, 2:13 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
213 PM CDT SUN JUL 3 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-041915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
213 PM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH THIS
EVENING. SEVERAL STRONG STORMS AND ISOLATED SEVERE STORMS ARE
EXPECTED. THE MAIN THREAT WILL BE STRONG TO DAMAGING WINDS AS THE
STORMS COLLAPSE.

HEAT INDICES WILL BE BETWEEN 100 AND 104 THIS AFTERNOON OVER SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDICES WILL CONTINUE TO BE AROUND 100 DEGREES ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS ON MONDAY AND TUESDAY...AND THEN
AGAIN ON FRIDAY AND SATURDAY.

THUNDERSTORMS MAY LINGER INTO MONDAY OVER SOUTHEAST KANSAS.
MORE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA WEDNESDAY
THROUGH FRIDAY. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL OF
BEING STRONG.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT DUE TO THE BRIEF AND ISOLATED NATURE OF THE STRONGER STORMS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, Jul 3, 2:27 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
227 PM CDT SUN JUL 3 2011

KSZ067-032000-
RENO-
227 PM CDT SUN JUL 3 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHEAST RENO COUNTY...

AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF SOUTH HUTCHINSON...OR 9 MILES
SOUTH OF HUTCHINSON...AND MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HOWERTON
Special weather statement, Jul 3, 2:35 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
235 PM CDT SUN JUL 3 2011

KSZ083-032000-
SEDGWICK-
235 PM CDT SUN JUL 3 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHWEST SEDGWICK COUNTY...

AT 234 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ANDALE...OR 15 MILES WEST OF DOWNTOWN
WICHITA...AND MOVING EAST AT 15 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HOWERTON
Special weather statement, Jul 3, 2:37 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
237 PM CDT SUN JUL 3 2011

KSZ069-032000-
BUTLER-
237 PM CDT SUN JUL 3 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES EAST OF EL DORADO...AND MOVING EAST AT
5 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:06 PM CDTTornado WarningICTHarvey, McPherson24 min
Jul 2, 7:12 PM CDTSevere Thunderstorm WarningICTRice33 min
Jul 2, 7:25 PM CDTSevere Thunderstorm WarningICTMcPherson19 min
Jul 2, 7:40 PM CDTSevere Thunderstorm WarningICTBarton35 min
Jul 2, 7:45 PM CDTSevere Thunderstorm WarningICTEllsworth45 min
Jul 2, 8:01 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice44 min
Jul 2, 8:26 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln49 min
Jul 2, 8:57 PM CDTSevere Thunderstorm WarningICTSaline48 min
Jul 2, 9:14 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln31 min
Jul 3, 3:06 PM CDTSevere Thunderstorm WarningICTSedgwick54 min
Jul 3, 3:22 PM CDTSevere Thunderstorm WarningICTSedgwick53 min
Jul 3, 4:13 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick50 min
Jul 3, 4:18 PM CDTAreal Flood WarningICTSedgwick3 hr
Jul 3, 4:37 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Greenwood53 min
Jul 3, 4:41 PM CDTAreal Flood WarningICTButler3 hr
Jul 3, 5:08 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Sumner37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.